Alabama, 2003

Damaging Wind in Alabama, April 7, 2003

April 7, 2003 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 7, 5:47 AM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 7, 5:47 AM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
647 AM CDT MON APR 07 2003

FLOOD WATCH OUT UNTIL 4 PM.

THE TORNADO WATCH WILL BE ALLOWED TO EXPIRE.

STILL SEEING TRAINING/BACK BUILDING. EXPECT THINGS TO CONTINUE TO
FIRE AND MARCH TO THE EAST.  ALSO HAVE WARNINGS OUT NOW.

UPDATES ZONES WILL BE OUT SHORTLY.

.BHM...NONE.

JONES/90
Hazardous weather outlook, Apr 7, 6:30 AM CST, 26 minutes before
ALZ011>015-017>050-071500-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 AM CDT MON APR 7 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE (TODAY AND TONIGHT)...

THERE IS A FLOOD WATCH ACROSS ALMOST ALL OF SOUTH CENTRAL ALABAMA
...EXCEPT PIKE AND BARBOUR COUNTIES...THROUGH 4 PM. THERE HAS BEEN
SIGNIFICANT FLOODING THIS MORNING IN SUMTER...GREENE...AND HALE
COUNTIES.  ALSO ACROSS THESE AREAS...THERE WILL CONTINUE TO BE THE
THREAT OF STRONG TO SEVERE THUNDERSTORMS TODAY AND TONIGHT.
MAIN CONCERNS WITH THESE STORMS WILL BE DAMAGING WINDS...HEAVY
DOWNPOURS...AND FREQUENT DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...

AS A COLD FRONT MOVES ACROSS THE AREA ON TUESDAY...THERE WILL
CONTINUE TO BE THE CHANCE OF STRONG THUNDERSTORMS...MAINLY ACROSS
SOUTHERN LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL CONTINUE TO BE NECESSARY TODAY AND POSSIBLY TONIGHT...
ESPECIALLY ACROSS SOUTHERN LOCATIONS.

In the hours before

Local storm report, Apr 7, 2:24 AM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 AM CDT MON APR 07 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0115 AM    MINTER                    AL   WIND DAMAGE
04/07/03   DALLAS                         A FEW TREES DOWN.
                                          REPORTED BY DALLAS COUNTY
                                          EMA.

0115 AM    SELMA                     AL   WIND DAMAGE
04/07/03   DALLAS                         POWERLINES DOWN.
                                          REPORTED BY DALLAS COUNTY
                                          EMA.
Local storm report, Apr 7, 2:45 AM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
345 AM CDT MON APR 07 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 AM    LIVINGSTON                AL   FLASH FLOOD
04/07/03   SUMTER                         SEVERAL ROADS CLOSED DUE
                                          TO FLASH FLOODING.  FEW
                                          HOUSES FLOODED.  REPORTED
                                          BY SUMTER COUNTY EMA.
Local storm report, Apr 7, 5:12 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
612 AM CDT MON APR 07 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 AM    LIVINGSTON                AL   FLASH FLOOD
04/07/03   SUMTER                         RESCUE SQUAD CALLED FOR A
                                          STRANDED VEHICLE.  WATER
                                          OVER HWY 11.

0500 AM    YORK                      AL   FLASH FLOOD
04/07/03   SUMTER                         WATER OVER SEVERAL
                                          BRIDGES ON YELLOW CREEK.

0500 AM    LIVINGSTON                AL   50 MPH TSTM GUST
04/07/03   SUMTER

0500 AM    CUBA                      AL   WIND DAMAGE
04/07/03   SUMTER                         NUMEROUS TREES DOWN
                                          BETWEEN THE STATE LINE
                                          AND CUBA.  REPORTED BY
                                          THE CUBA FIRE DEPARTMENT.

0540 AM    COUNTY WIDE               AL   FLASH FLOOD
04/07/03   GREENE                         NUMEROUS COUNTY ROADS
                                          IMPASSABLE.

The radar

The Birmingham radar (KBMX), 75 km away, was scanning. The volume nearest the first event began at 12:56 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Autauga

When
April 7, 6:56 AM CST
Where
Autauga County, 8 mi SE of Jones
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
32.500, -86.817

A few trees were blown down along CR 40 in western Autauga County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354422.